MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER,4.0,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER,4.0,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205324
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, when the device was used to shave the glenoid cavity, it made the metal flake.The procedure was completed with a back-up device with no delay or patient injury.
 
Additional Manufacturer Narrative
One used 4.0 abrader burr was returned for evaluation.Functional inspection confirmed the inner burr rotated freely within the outer sheath, no friction was felt in the unloaded condition.Visual inspection of the sheaths entire id and the inner burrs cutting edges was performed using an arthroscope and a stereo microscope, no evidence of shedding was observed.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ABRADER,4.0,EP-1,DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8915027
Report Number1219602-2019-00994
Device Sequence Number19333006
Product Code HAB
UDI-Device Identifier03596010251527
UDI-Public03596010251527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Catalogue Number7205324
Device Lot Number50718319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1